MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-NT-U-SST
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.(b)(4).
 
Event or Problem Description
An (b)(6) male with past medical history of diabetes (type not specified), malignant neoplasm of the pancreas, cerebrovascular accident (type and date not specified), and aortic stenosis underwent a procedure to insert a mediport.Patient's anatomy was neither scarred, tortuous, or calcified.Upon removal of the guidewire from the sheath of the micropuncture transitionless access set, it reportedly shredded into strands.There was no difficulty on insertion of the complaint device.No retained objects were seen upon fluoroscopy of the patient's chest after the occurrence of the event.No patient adverse effects were reported.The patient's outcome was reportedly favorable.No additional procedures were required.Medications administered during the procedure were as follows: bacitracin for topical irrigation of mediport implant, marcaine 0.5% mixed with lidocaine 1% (15 ml given intradermally to incision site), 2g of ancef for intraoperative antibiotic, and heparin lock flush (12ml used to flush mediport catheter at end of case).According to the initial reporter, it is not clear if the complaint device will be returned to the manufacturer.Additional information has been requested.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be traced to the device.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr239520_hhs_fda_3500a_5201770000-2018-8036_recvd 04sep2018_mnp.Pdf].

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7891480
Report Number1820334-2018-02807
Device Sequence Number1909138
Product Code DYB
UDI-Device Identifier00827002438712
UDI-Public(01)00827002438712(17)210404(10)8750986
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Catalogue NumberMPIS-501-NT-U-SST
Device Lot Number8750986
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/06/2018
Patient Sequence Number1
Patient Age82 YR
Patient Weight77